Ohio, 2014Winter Storm in Ohio, January 5 to 6, 2014
January 5 to 6, 2014 · NWS CLE · 5 events in 5 counties and zones
A strong area of deepening low pressure moved up the Ohio Valley on January 5th. This low moved across northwestern Pennsylvania early on the 6th and then continued rapidly northeast.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.1 million
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong area of deepening low pressure moved up the Ohio Valley on January 5th. This low moved across northwestern Pennsylvania early on the 6th and then continued rapidly northeast. Snow associated with this low developed over northwestern Ohio around daybreak on the 5th. Periods of moderate to heavy snow were then reported throughout the day. Snowfall rates exceeded an inch per hour at times. The snow briefly ended during the early morning hours of the 6th but resumed again after daybreak. The snow ended for good around midday on the 6th. Northwest winds gusted to as much as 30 mph on the 5th with westerly winds in excess of 40 mph on the 6th. Near blizzard conditions were reported for many hours and travel was nearly impossible at times. Dozens of accidents were reported. Snowfall totals of 6 inches or more were reported as far south as Hancock County and as far east as eastern Ottawa and Sandusky Counties. The heaviest snow fell across western Lucas County. At Toledo Express Airport a total of 13.0 inches fell on the 5th and 6th with 9.4 inches on 5th. Other storm totals included 9.3 inches at Sylvania in Lucas County and 9.0 inches at Findlay in Hancock County. Temperatures plummeted on the 6th with temperatures falling below zero by mid morning. The combination of frigid temperatures and strong winds made clean up of the snow nearly impossible. Schools in Northwest Ohio were closed on both the 6th and 7th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jan 5, 6:17 AM EST, 43 minutes earlier.
Area forecast discussion, Jan 5, 6:17 AM EST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
617 AM EST SUN JAN 5 2014
.SYNOPSIS...
LOW PRESSURE OVER THE LOWER MISSISSIPPI VALLEY WILL STRENGTHEN AND
MOVE NORTHEAST ACROSS THE AREA THIS EVENING. ARCTIC HIGH PRESSURE
WILL DROP SOUTHEAST OUT OF CENTRAL CANADA MONDAY AND COVER MUCH OF
THE CENTRAL AND SOUTHEASTERN STATES BY TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NO SIGNIFICANT CHANGES FOR 630 UPDATE.
CURRENTLY LOW PRESSURE CENTER IN CENTRAL ARKANSAS WITH THE ARCTIC
BOUNDARY INTO CENTRAL LOWER MICHIGAN. LIGHT SNOW IS JUST NOW
REACHING INTO NW OH. FORECAST QUESTION OF THE DAY WHAT WILL BE THE
TRACK AND TIMING OF THE LOW. USED THE GFS SOLUTION SINCE GFS AND
ECMWF VERY CLOSE. BOTH MODELS HAVE THE LOW REACHING CENTRAL OHIO
TOWARD 00Z. THAT WILL ALLOW A WARM SURGE ACROSS NE OH/NW PA THIS
AFTERNOON SO THAT ANY PRECIPITATION THIS AFTERNOON WILL PROBABLY
START AS A PERIOD OF RAIN. WITH DEW POINTS IN THE TEENS AND 20S
EVAPORATIONAL COOLING WILL HELP TRANSITION PRECIP TO SNOW BY LATE
AFTERNOON. HEAVIEST SNOWS WILL BE FROM LATE AFTERNOON THROUGH THE
EVENING HOURS WHEN THE LOW TRACKS ACROSS NE OH AND NW PA. LOW
FORECAST TO REACH EASTERN LAKE ERIE TOWARD MIDNIGHT LOCAL.
EXPECT 4 TO 8 INCHES OF SNOW ACROSS NW OH TODAY...WHILE IN THE EAST
1 TO LOCALLY 3 INCHES...DEPENDING ON HOW LONG IT TAKES TO CHANGE
OVER TO ALL SNOW.
FYI...WINTER STORM HEADLINES WILL IMPLY/CONTAIN ANY WIND CHILL
WARNING CRITERIA SO BOTH HEADLINES WILL NOT EXIST AT THE SAME TIME
AND PLACE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
LITTLE CHANGE IN THE SHORT TERM FORECAST. ARCTIC FRONT MOVES
THROUGH SUNDAY NIGHT PLUNGING THE AREA INTO THE DEEP FREEZE. EXPECT
FALLING TEMPERATURES DURING THE DAY MONDAY. TEMPERATURES WILL
PLUNGE TO -10 TO -20 DEGREES MONDAY NIGHT...WITH WIND CHILL VALUES
OF -35 TO -40F. THE LAST WIND CHILL WARNING ISSUED BY THIS OFFICE
WAS 16 JANUARY 2009.
SYNOPTIC SNOW WILL END MOST LOCATIONS BY MONDAY...HOWEVER LAKE
EFFECT ACROSS THE SNOWBELT IS EXPECTED TO CONTINUE INTO WEDNESDAY.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
TEMPERATURES WILL WILL SLOWLY MODERATE THROUGH SUNDAY. HIGHS ARE ON
TRACK TO BREAK 40 DEGREES IN A FEW SPOTS AS EARLY AS FRIDAY...BUT
THE GUIDANCE COULD BE A BIT ON THE HIGH SIDE GIVEN THE AMOUNT OF
SNOW THAT WILL BE ON THE GROUND. SO THERE WILL BE A BETTER CHANCE OF
BREAKING 40 SATURDAY AND SUNDAY. THE NEXT CHANCE FOR PRECIP REMAINS
THURSDAY INTO FRIDAY...AT LEAST ACCORDING TO THE GFS...WHICH BRINGS
A WEAK LOW PRESSURE CENTER UP THE SPINE OF AN INVERTED TROUGH
TOWARDS OHIO. THE ECMWF DOES NOT JUMP ON THIS FEATURE AND INSTEAD
INDICATES A LOW PRESSURE SYSTEM WILL DEVELOP OVER THE DAKOTAS AND
SPREAD PRECIP ACROSS OHIO FOR THE FIRST HALF OF THE WEEKEND. WITH
OVERNIGHT LOWS PROGGED TO BE AROUND FREEZING...RAIN COULD SWITCH
OVER TO SNOW OR A WINTRY MIX AFTER SUNSET.
&&
.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
BIG TIME CHANGES COMING IN THE NEXT 24 HOURS THAT WILL HAVE MAJOR
AVIATION IMPACTS. TEMPERATURES DROP OFF INTO THE SINGLE DIGITS
FAIRLY QUICKLY WEST OF THE FRONT. THE FRONT IS EXPECTED TO STALL
OVER THE AREA TOMORROW MORNING AS LOW PRESSURE MOVES NORTHEAST
ALONG THE FRONT. EXACT TRACK OF THE LOW STILL IN QUESTION BUT
MODELS ARE COMING CLOSER TO A CONSENSUS AND THEY ARE TRENDING
TOWARD A WARMER EASTERN HALF OF THE TRACK.
WARM AIR ADVECTION WILL TAKE PLACE AHEAD OF THE LOW PRESSURE
SYSTEM ACROSS THE EASTERN HALF OF THE FORECAST AREA WHILE WESTERN
PORTIONS WILL GET INTO THE COLD AIR IN THE MORNING. I ANTICIPATE
THERE WILL BE ENOUGH WARM AIR ALOFT TO CHANGE THE PRECIPITATION
OVER TO RAIN. SURFACE TEMPERATURES HAVE WARMED ABOVE FREEZING AT
THIS TIME IN THE EAST AND I DONT EXPECT THEM TO DROP DURING THE DAY.
THE SHARPLY COLDER TEMPERATURES WILL HOLD OFF UNTIL AFTER THE LOW
PRESSURE SYSTEM MOVES TO THE NORTHEAST OF THE AREA. HOWEVER...EXPECTING
MODERATE SNOW TO DEVELOP ACROSS TOLEDO AND FINDLAY SUNDAY. WINDS
WILL BEGIN TO INCREASE AS WELL ACROSS THAT AREA AND THEN MOVE EAST
ACROSS THE REST OF THE AREA INTO SUNDAY NIGHT.
NOTE...BEYOND THE TAF PERIOD...LOW PRESSURE WILL MOVE NORTHEAST
OF THE AREA AROUND 1 AM MONDAY. THIS IS WHEN THE SHARPLY COLDER
AIR AND MUCH STRONGER WINDS WILL ARRIVE. SNOW HEAVY AT TIMES WILL
BE LIKELY WITH DANGEROUS WIND CHILLS. GROUND CREWS IN THE OUTDOORS
WILL NEED TO KEEP ALL EXPOSED FLESH COVERED AS FROST BITE CAN
OCCUR IN MINUTES. ANY SNOW THAT FALLS WILL BE BLOWING AROUND
CONSIDERABLY IN THE GUSTY WINDS.
OUTLOOK...OCCASIONAL NON VFR IN LAKE EFFECT SNOW ACROSS NE OHIO
AND NW PA FOR MONDAY AND TUESDAY. MORE NON VFR POSSIBLE WEDNESDAY.
&&
.MARINE...
AS LOW PRESSURE CLEARS NORTHERN OHIO AND TRACKS TOWARDS THE
NORTHEAST THE WIND WILL WRAP AROUND FROM THE SOUTHWEST...BECOMING
GUSTY BY EARLY MONDAY MORNING. BY MID-MORNING THE WIND WILL BE GALE
FORCE OVER THE LAKE. COMBINED WITH FRIGID COLD
TEMPERATURES...FREEZING SPRAY WILL ACCUMULATE ON OBJECTS ON OR NEAR
THE LAKE. UPGRADES TO THE GALE AND FREEZING SPRAY WATCHES WILL BE
CONSIDERED IN THE SHORT TERM. BY WEDNESDAY THE PRESSURE GRADIENT
RELAXES AND HIGH PRESSURE SETTLES IN ACROSS THE SOUTHEASTERN U.S.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WINTER STORM WARNING FROM 6 PM THIS EVENING TO 9 AM EST
WEDNESDAY FOR OHZ011>014-089.
WINTER STORM WARNING FROM 6 PM THIS EVENING TO 5 PM EST MONDAY
FOR OHZ020>023-029>033-037-038-047.
WIND CHILL WARNING FROM 5 PM MONDAY TO 9 AM EST WEDNESDAY FOR
OHZ020>023-029>033-037-038-047.
WINTER STORM WARNING UNTIL 4 AM EST MONDAY FOR OHZ003-006>010-
017>019-027-028-036.
WIND CHILL WARNING FROM 4 AM MONDAY TO 9 AM EST WEDNESDAY FOR
OHZ003-006>010-017>019-027-028-036.
PA...WINTER STORM WARNING FROM 6 PM THIS EVENING TO 9 AM EST
WEDNESDAY FOR PAZ001>003.
MARINE...GALE WATCH FROM LATE TONIGHT THROUGH TUESDAY EVENING FOR
LEZ061-142>149-162>169.
HEAVY FREEZING SPRAY WATCH FROM LATE TONIGHT THROUGH TUESDAY
EVENING FOR LEZ061-144>149-164>169.
&&
SYNOPSIS...DJB
NEAR TERM...DJB
SHORT TERM...DJB
LONG TERM...MAYERS
AVIATION...LOMBARDY
MARINE...MAYERSHazardous weather outlook, Jan 5, 5:00 AM EST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
500 AM EST SUN JAN 5 2014
OHZ011>014-089-PAZ001>003-061000-
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
500 AM EST SUN JAN 5 2014
...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EST
WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ003-006>010-017>019-027-028-036-061000-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-
WYANDOT-CRAWFORD-MARION-
500 AM EST SUN JAN 5 2014
...WINTER STORM WARNING IN EFFECT UNTIL 4 AM EST MONDAY...
...WIND CHILL WARNING IN EFFECT FROM 4 AM MONDAY TO 9 AM EST
WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
WIND CHILL WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND CHILL WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ020>023-029>033-037-038-047-061000-
MEDINA-SUMMIT-PORTAGE-TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MORROW-HOLMES-KNOX-
500 AM EST SUN JAN 5 2014
...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 5 PM EST
MONDAY...
...WIND CHILL WARNING IN EFFECT FROM 5 PM MONDAY TO 9 AM EST
WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHEAST OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
WIND CHILL WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
LEZ061-142>149-162>169-061000-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
500 AM EST SUN JAN 5 2014
...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WATCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Winter Storm, Lucas
- When
- January 5, 7:00 AM EST to January 6, 12:00 PM EST
- Where
- Lucas forecast zone
- Property damage
- $400,000
- Reported by
- Official NWS Observations
- Coordinates
- 41.684, -83.468 (the zone’s center; the record gives no point)
Snow developed over northwestern Ohio around daybreak on the 5th. Periods of moderate to heavy snow were then reported throughout the day. Snowfall rates exceeded an inch per hour at times. The snow briefly ended during the early morning hours of the 6th but resumed again after daybreak. The snow ended for good around midday on the 6th. Northwest winds gusted to as much as 30 mph on the 5th with westerly winds in excess of 40 mph on the 6th. Near blizzard conditions were reported for many hours and travel was nearly impossible at times. The heaviest snow fell across western Lucas County. At Toledo Express Airport a total of 13.0 inches fell on the 5th and 6th with 9.4 inches on 5th. 9.3 inches of snow fell at Sylvania. Temperatures plummeted on the 6th with temperatures falling below zero by mid morning. The combination of frigid temperatures and strong winds made clean up of the snow nearly impossible. Schools in Northwest Ohio were closed on both the 6th and 7th.
Winter Storm, Wood
- When
- January 5, 8:00 AM EST to January 6, 12:00 PM EST
- Where
- Wood forecast zone
- Property damage
- $250,000
- Reported by
- Department of Highways
- Coordinates
- 41.362, -83.623 (the zone’s center; the record gives no point)
Snow developed over northwestern Ohio around daybreak on the 5th. Periods of moderate to heavy snow were then reported throughout the day. Snowfall rates exceeded an inch per hour at times. The snow briefly ended during the early morning hours of the 6th but resumed again after daybreak. The snow ended for good around midday on the 6th. Northwest winds gusted to as much as 30 mph on the 5th with westerly winds in excess of 40 mph on the 6th. Near blizzard conditions were reported for many hours and travel was nearly impossible at times. Snowfall totals across Wood County ranged from 6 to 9 inches with the higher amounts across the northern and western ends of the county. Temperatures plummeted on the 6th with temperatures falling below zero by mid morning. The combination of frigid temperatures and strong winds made clean up of the snow nearly impossible. Schools in Northwest Ohio were closed on both the 6th and 7th.
Winter Storm, Hancock
- When
- January 5, 9:00 AM EST to January 6, 12:00 PM EST
- Where
- Hancock forecast zone
- Property damage
- $200,000
- Reported by
- Trained Spotter
- Coordinates
- 41.002, -83.666 (the zone’s center; the record gives no point)
Snow developed over northwestern Ohio around daybreak on the 5th. Periods of moderate to heavy snow were then reported throughout the day. Snowfall rates exceeded an inch per hour at times. The snow briefly ended during the early morning hours of the 6th but resumed again after daybreak. The snow ended for good around midday on the 6th. Northwest winds gusted to as much as 30 mph on the 5th with westerly winds in excess of 40 mph on the 6th. Near blizzard conditions were reported for many hours and travel was nearly impossible at times. Snowfall totals across Hancock County ranged from 6 to 9 inches with the higher amounts across the western end of the county. A snow spotter in Findlay measured 9.0 inches of snow. Temperatures plummeted on the 6th with temperatures falling below zero by mid morning. The combination of frigid temperatures and strong winds made clean up of the snow nearly impossible. Schools in Northwest Ohio were closed on both the 6th and 7th.
Winter Storm, Ottawa
- When
- January 5, 9:00 AM EST to January 6, 12:00 PM EST
- Where
- Ottawa forecast zone
- Property damage
- $200,000
- Reported by
- Trained Spotter
- Coordinates
- 41.497, -82.941 (the zone’s center; the record gives no point)
Snow developed over northwestern Ohio around daybreak on the 5th. Periods of moderate to heavy snow were then reported throughout the day. Snowfall rates exceeded an inch per hour at times. The snow briefly ended during the early morning hours of the 6th but resumed again after daybreak. The snow ended for good around midday on the 6th. Northwest winds gusted to as much as 30 mph on the 5th with westerly winds in excess of 40 mph on the 6th. Near blizzard conditions were reported for many hours and travel was nearly impossible at times. Snowfall totals across Ottawa County ranged from 6 to 8 inches with the higher amounts across the western end of the county. Temperatures plummeted on the 6th with temperatures falling below zero by mid morning. The combination of frigid temperatures and strong winds made clean up of the snow nearly impossible. Schools in Northwest Ohio were closed on both the 6th and 7th.
Winter Storm, Sandusky
- When
- January 5, 9:00 AM EST to January 6, 12:00 PM EST
- Where
- Sandusky forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.357, -83.144 (the zone’s center; the record gives no point)
Snow developed over northwestern Ohio around daybreak on the 5th. Periods of moderate to heavy snow were then reported throughout the day. Snowfall rates exceeded an inch per hour at times. The snow briefly ended during the early morning hours of the 6th but resumed again after daybreak. The snow ended for good around midday on the 6th. Northwest winds gusted to as much as 30 mph on the 5th with westerly winds in excess of 40 mph on the 6th. Near blizzard conditions were reported for many hours and travel was nearly impossible at times. Snowfall totals across Sandusky County ranged from 6 to 8 inches with the higher amounts across the western end of the county. Temperatures plummeted on the 6th with temperatures falling below zero by mid morning. The combination of frigid temperatures and strong winds made clean up of the snow nearly impossible. Schools in Northwest Ohio were closed on both the 6th and 7th.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Extreme Cold and Astronomical Low Tide in Louisiana, January 5 to 7, 20142 deaths · 5 events
- Extreme Cold in Minnesota, January 5 to 7, 20141 death · 42 events
- Cold in Kentucky, January 5 to 7, 20141 death · 22 events
- Cold in Illinois, January 5 to 7, 20141 death · 19 events
- Winter Weather in Virginia, January 5, 20141 death · $18,000 · 2 events
- Extreme Cold in Wisconsin, January 5 to 8, 20141 death · 9 events
- Winter Storm in Missouri, January 5, 2014$1.0 million · 11 events
- Extreme Cold in Iowa, January 5 to 7, 201451 events
- Cold in Missouri, January 5 to 6, 201437 events
- Winter Storm in Indiana, January 5 to 6, 201430 events
- Extreme Cold in Nebraska, January 5 to 6, 201430 events
- Extreme Cold in South Dakota, January 5 to 6, 201426 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 495732, 495733, 495734, 495735, 495737.